Alert archive / Utah / Areal Flood Advisories in 2011
Areal Flood Advisory 21, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this areal flood advisory at Jul 7, 2011, 2:05 PM MDT for Utah County, Wasatch County, Utah. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2011, 2:05 PM MDT (20:05 UTC)
- Expired
- Jul 7, 2011, 5:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
Counties Utah County, UT, Wasatch County, UT
The radar
The Salt Lake City radar (KMTX), 111 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.1 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2714 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
727
WGUS85 KSLC 072005
FLSSLC
FLOOD ADVISORY
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
205 PM MDT THU JUL 7 2011
UTC049-051-072300-
/O.NEW.KSLC.FA.Y.0021.110707T2005Z-110707T2300Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UTAH UT-WASATCH UT-
205 PM MDT THU JUL 7 2011
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLOOD ADVISORY FOR...
NORTH CENTRAL UTAH COUNTY IN UTAH
WEST CENTRAL WASATCH COUNTY IN UTAH
* UNTIL 500 PM MDT
* AT 201 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF HEAVY RAIN THAT IS MOVING ACROSS NORTHERN UTAH COUNTY INTO
THE AMERICAN FORK DRAINAGE...
THIS THUNDERSTORM ACTIVITY IS MOVING INTO AMERICAN FORK
CANYON...WHICH HAS EXPERIENCED DEBRIS FLOWS DUE TO HEAVY RAINFALL
AND SATURATED SOILS IN THE PAST WEEK. THIS STORM HAS PRODUCED UP TO
1.75 INCHES IN A SHORT PERIOD OF TIME AS IT'S MOVING ACROSS THE AREA.
IF YOU PLAN ON TRAVELING THROUGH AMERICAN FORK CANYON AND THE
SURROUNDING AREA...PLEASE USE CAUTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4038 11193 4054 11165 4056 11159 4048 11157
4040 11163 4033 11170 4027 11191
$$
MCINERNEYWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this areal flood advisory went out at Jul 7, 10:00 AM MDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jul 7, 10:00 AM MDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1000 AM MDT THU JUL 7 2011 .SYNOPSIS...HIGH PRESSURE ALOFT JUST EAST OF THE FOUR CORNERS REGION WILL SHIFT EAST INTO THE PLAINS STATES THIS WEEKEND. THE SOUTHWEST FLOW ALOFT THAT REPLACES THE HIGH PRESSURE WILL BRING A GRADUAL DRYING TREND TO THE REGION BEGINNING EARLY NEXT WEEK. && .DISCUSSION...HIGH PRESSURE REMAINS NEAR THE FOUR CORNERS REGION THIS MORNING. MOISTURE CONTINUES TO SPREAD INTO UTAH...WITH PRECIPITABLE WATER VALUES RANGING FROM AROUND 0.8 INCHES TO OVER AN INCH ACROSS THE AREA. NORTHERN UTAH REMAINS UNDER CLOUD COVER THIS MORNING WITH ISOLATED RAIN SHOWERS. HOWEVER...A SHORTWAVE DISTURBANCE CURRENTLY OVER CENTRAL NEVADA WILL SLOWLY EJECT ACROSS NORTHERN UTAH LATE THIS AFTERNOON THROUGH THIS EVENING WHICH SHOULD BRING INCREASING SHOWERS AND THUNDERSTORMS TO THE AREA. ACROSS THE SOUTH...SKIES HAVE BEEN CLEARING. THIS WILL ALLOW AMPLE SURFACE HEATING TO GENERATE THUNDERSTORMS BY LATE THIS MORNING OR EARLY AFTERNOON. SOME OF THESE STORMS SHOULD BE ABLE TO PRODUCE LOCALLY HEAVY RAIN ACROSS PORTIONS OF SOUTHERN UTAH TODAY. THE RIDGE WILL FLATTEN TOMORROW...THEN SLOWLY SHIFT EAST OVER THE WEEKEND AS A TROUGH STARTS TO SET UP OVER THE PACIFIC NORTHWEST. EXPECT MOISTURE WILL GRADUALLY DECREASE FOR THE FIRST HALF OF NEXT WEEK. UPDATED FORECAST TO ADJUST POPS/SKY FOR THIS MORNING PER LATEST TRENDS. && .HYDROLOGY...FLOOD WARNINGS CONTINUE FOR THE LOGAN RIVER...SPRING CREEK...LITTLE COTTONWOOD CREEK AND THE SOUTH SLOPES OF THE UINTA MOUNTAINS. CONCERN THE NEXT COUPLE OF DAYS WILL BE THE THREAT OF HEAVY CONVECTIVE RAINFALL ON ALREADY SWOLLEN RIVERS OVER NRN UTAH. CONVECTION WILL PICK UP OVER THE NORTH BY EARLY THIS EVENING AS A WEAK UPPER LEVEL WEATHER DISTURBANCE MOVES EAST ACROSS THE REGION. THE POTENTIAL FOR HEAVY RAINS WILL CONTINUE ACROSS NORTHEAST UTAH THROUGH FRIDAY. ANY HEAVY RAIN THAT DOES FALL ON A GIVEN DRAINAGE COULD PRODUCE A BRIEF PERIOD OF FLOODING...OR ENHANCE ANY FLOODING THAT ALREADY EXISTS. EXPECT AREA RIVERS TO CONTINUE TO RUN VERY HIGH WELL INTO NEXT WEEK. A DOWNWARD TREND IN FLOWS WILL BECOME MORE EVIDENT NEXT WEEK AS THE SNOW PACK CONTINUES TO MELT AWAY. IN ANY EVENT...RIVERS WILL CONTINUE TO FLOW VERY FAST AND VERY COLD WELL THROUGH JULY. EXTREME CAUTION IS URGED NEAR ANY NORTHERN UTAH WATERWAYS. && .AVIATION...VFR CONDITIONS ARE EXPECTED AT THE SLC TERMINAL THROUGH THE FORECAST PERIOD. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...WITH A 20 PERCENT CHANCE THAT A THUNDERSTORM WILL DIRECTLY IMPACT THE TERMINAL...BETWEEN ABOUT 18Z AND 03Z. WINDS MAY BECOME GUSTY AND ERRATIC THIS AFTERNOON IN THE VICINITY OF THUNDERSTORMS. && .FIRE WEATHER...WITH DEEP MOISTURE OBSERVED OVER THE STATE...SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON. CONVECTION WILL SPREAD FURTHER NORTHWARD THAN YESTERDAY. SHOWER ACTIVITY WILL CONTINUE INTO THE OVERNIGHT HOURS ACROSS CENTRAL UTAH AS A WEAK DISTURBANCE CROSSES THE STATE. MOISTURE WILL LINGER INTO THE WEEKEND...WITH A DRYING TREND BEGINNING EARLY NEXT WEEK. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && CHENG/HOSENFELD FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jul 7, 6:45 AM MDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 645 AM MDT THU JUL 7 2011 UTZ001>016-019>021-517-518-WYZ021-081300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 645 AM MDT THU JUL 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT FLOWS ON RIVERS ACROSS THE NORTHERN AND CENTRAL OUTLOOK AREA WILL REMAIN AT ELEVATED LEVELS TODAY...WITH A FEW OF THESE RIVERS REMAINING NEAR OR ABOVE FLOOD STAGE. IT IS IMPORTANT TO NOTE THAT FLOWS THROUGH MANY WATERWAYS REMAIN COLD...SWIFT AND POWERFUL...EVEN THOSE THAT ARE BELOW FLOOD STAGE. THIS COMBINATION IS DANGEROUS NOT JUST FOR CHILDREN...BUT ADULTS AS WELL. HYPOTHERMIA CAN QUICKLY SET IN WHEN EXPOSED TO WATER OF THESE TEMPERATURES...SIGNIFICANTLY LIMITING YOUR ABILITY TO RESCUE YOURSELF. THE ABUNDANT MOISTURE ACROSS THE GREAT BASIN WILL SUPPORT ANOTHER DAY OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MAINLY THE SOUTHERN HALF OF UTAH. THE POTENTIAL FOR LOCALLY HEAVY RAIN WILL EXIST WITH SOME OF THE STRONGER SHOWERS AND STORMS THIS AFTERNOON. A WEAK WEATHER DISTURBANCE WILL ROLL EAST ACROSS NORTHERN AND CENTRAL UTAH TONIGHT. THIS FEATURE WILL GENERATE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS NORTHERN UTAH. LOCALLY HEAVY RAINFALL COULD DEVELOP OUT OF THE STRONGER THUNDERSTORMS THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RIVERS WILL CONTINUE A GRADUAL DOWNWARD TREND IN FLOWS OVER THE NEXT SEVERAL DAYS. A FEW OF THE RIVERS ACROSS NORTHERN UTAH MAY REMAIN NEAR OR SLIGHTLY ABOVE FLOOD STAGE THROUGH THE WEEKEND. ALL RIVERS ACROSS NORTHERN UTAH WILL CONTINUE TO FLOW FAST AND COLD THROUGH NEXT WEEK. THE HIGH PRESSURE THAT HAS PARKED NEAR THE FOUR CORNERS THIS WEEK WILL FINALLY SHIFT EAST INTO THE PLAINS STATES THIS WEEKEND. SCATTERED SHOWERS AND THUNDERSTORMS WILLS TILL EXIST SATURDAY...THEN A GRADUALLY DRYING TREND WILL BEGIN LATE SUNDAY. SIGNIFICANTLY DRIER AIR WILL MOVE INTO THE REGION EARLY IN THE WEEK. TEMPERATURES WILL CLIMB EARLY IN THE WEEK...WITH MOST LOCATIONS EXPERIENCING TEMPERATURES AT OR ABOVE NORMAL HEADING INTO MIDWEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 9:06 PM MDT | Flash Flood Watch | SLC | 4 hr | |
| Jul 7, 1:48 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne | 42 min |
| Jul 7, 2:10 PM MDT | Special Weather Statement | SLC | Utah | 35 min |
| Jul 7, 2:26 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne | 34 min |
| Jul 7, 4:12 PM MDT | Special Weather Statement | SLC | Tooele | 63 min |
Nearby
Areal Flood Advisories in Utah, 2011Every areal flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.